Aa
A
A
Close
341137 tn?1287308643
RASH AFTER MEDICATIONS?OR SOMETHING ELSE?
Hi, a very good friend has a terrible rash which is spreading from her ankles all up her legs, it is very red, itchy, dry, scaly and has thick patches.  She had three heart attacks and has a pacemaker and defibulator, she is on CARVEDILOL, ALDACTONE, RAMIPRIL, ASPRINA, NITRADISC, CORDARONE, LAXIX and VARFINE the rash started after she was put on these medications.  I have tried to find the side effects for all these medicines and the one that seems to bring on rashes is LAXIX - does anyone else have symptoms from any of these medications? and is it likely that it is the LAXIX that is doing this or something else.

Thank you
Cancel
3 Answers
3 Answers
Page 1 of 1
Avatar universal
Hi,

Your friend has heart disease?

Does she present with any edema over her legs?

Differentials for this will be an allergic reaction to any of her medications,a stasis dermatitis (if edema or varicosities is present) and xerotic or irritant dermatitis.

Furosemide (Lasix) may actually have rash as its side effect.However, in cases of an allergic reaction to the drug this may present as a generalized rash rather than rash localized in the lower extremities alone. In cases of chronic edema in the lower extremities, a stasis dermatitis may develop.The rash of stasis dermatitis may start in the inner side of the ankle and may present as brownish discolorations.

Another differential is xerotic or irritant dermatitis. Repeated exposure to chemicals that may cause a reaction to the skin may cause dryness and skin itchiness termed irritant dermatitis.Has you friend been using any soaps,cleansers,lotions on her legs that may cause this reaction?

Do any of these apply to your friend's case?

Any thyroid problems?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
341137 tn?1287308643
Hi,
thank you for your previous post.  In answer to your questions = No, she does not have heart disease thyroid problems, nor edema.  Fortunately she has an appointment due soon with the Dermatologist.

Many thanks
Hazel
Comment
Cancel
341137 tn?1287308643
Comment
Comment
Submit Comment
341137 tn?1287308643
Hi just to let you know my friend saw the Dermatologist and she has DISCOID ECZEMA.
Thanks
Comment
Cancel
341137 tn?1287308643
Comment
Comment
Submit Comment
Your Answer
341137 tn?1287308643
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
4851940 tn?1385441629
Blank
jemma116
United Kingdom